Clinical and Histopathologic Correlation of an Eruption Secondary to Taxotere
December 2010 | Volume 9 | Issue 12 | Case Reports | 1534 | Copyright © December 2010
Kenneth Beer MD PA and Hillary Oakley PA C
AbstractEruptions in cancer patients may signal life-threatening infections, cutaneous metastases or reactions to chemotherapeutic agents. Distinguishing between these processes is essential to correctly treat the patient. The authors present a patient with a diffuse eruption that was initially believed to be infectious in etiology. Temporal correlation with administration of Taxotere (docetaxel, sanofi aventis, Bridgewater, NJ) as well as histologic and microbiologic data established the eruption as a reaction to this medication. It is important to recognize this eruption (as well as others similar to it). The authors present clinical and histopathologic information to help clinicians identify reactions to this type of chemotherapy.